Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 16, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 1, 2006, 4:58 PM EDT for Franklin County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2006, 4:58 PM EDT (20:58 UTC)
- Expired
- Jun 1, 2006, 7:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Franklin County, OH
The radar
The Cincinnati radar (KILN), 83 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 012058 FFWILN OHC049-012300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 458 PM EDT THU JUN 1 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN CENTRAL OHIO * UNTIL 700 PM EDT * AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN HAD FALLEN ACROSS THE SOUTHERN PORTION OF THE COLUMBUS METRO AREA. THUNDERSTORMS REMAIN NEARLY STATIONARY ACROSS THE WARNED AREA. MOST OF THE HEAVIEST RAIN HAS FALLEN SOUTH OF DOWNTOWN COLUMBUS. * HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER 1 TO 2 INCHES POSSIBLE THROUGH 700 PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BEXLEY...GROVE CITY...REYNOLDSBURG...CANAL WINCHESTER AND GROVEPORT. IN ADDITION...PLACES ALONG THE FOLLOWING STREAMS MAY BE AFFECTED... BIG WALNUT CREEK...BLACKLICK CREEK...WALNUT CREEK...AND BIG RUN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3992 8324 3981 8322 3979 8282 3998 8280 $$ RYAN
1 follow-up statement
000 WGUS71 KILN 012148 FFSILN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 548 PM EDT THU JUN 1 2006 OHC049-012300- FRANKLIN OH- 548 PM EDT THU JUN 1 2006 ...FLASH FLOOD WARNING CONTINUES FOR FRANKLIN COUNTY UNTIL 700 PM EDT... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS PRODUCING HEAVY RAINFALL CONTINUED ACROSS MUCH OF THE SOUTHERN HALF OF FRANKLIN COUNTY. RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD FALLEN ACROSS THE SOUTHERN COLUMBUS SUBURBS FROM GROVE CITY EAST TO GROVEPORT AND REYNOLDSBURG. HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER ONE INCH POSSIBLE THROUGH 700 PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BEXLEY...GROVE CITY...REYNOLDSBURG...CANAL WINCHESTER...GROVEPORT...BLACKLICK ESTATES...BRICE AND LOCKBOURNE. IN ADDITION...PLACES ALONG THE FOLLOWING STREAMS MAY BE AFFECTED... BIG WALNUT CREEK AND BLACKLICK CREEK IN THE SOUTHERN PART OF THE COUNTY...WALNUT CREEK...GRANT RUN AND SCIOTO BIG RUN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3992 8324 3981 8322 3979 8282 3998 8280 $$ RYAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:46 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 1, 3:46 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 346 PM EDT THU JUN 1 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... A COLD FRONT STRETCHED FROM NEAR KMIE TO KCMH THIS AFTERNOON. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WERE POPPING UP ACROSS EASTERN INDIANA...WITH SCATTERED COVERAGE ELSEWHERE. TEMPERATURES RANGED FROM THE UPPER 70S TO LOWER 80S. SOME OF THESE STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS IN SPOTS...AND SPC HAS PUT THE SOUTHERN THIRD OF THE FCST IN A SEVERE THUNDERSTORM WATCH UNTIL 8 PM. WITH THE RELATIVELY SLOW MOVEMENT...FLOODING WILL BE A CONCERN AS WELL. THE PCPN WILL WIND DOWN OVERNIGHT...ALTHOUGH THE GFS PRODUCES MORE REDEVELOPMENT ALONG THE BNDRY LATER TONIGHT THAN THE NAM. THERE WILL BE SOME PATCHY FOG. LOW TEMPS WILL REMAIN IN THE 60S. FRIDAY...HIGH TEMPS WILL BE COOLER BEHIND THE FRONT IN THE 70S...WITH LINGERING SCATTERED SHOWERS AND THUNDERSTORMS. && .LONG TERM /SATURDAY THROUGH THURSDAY/... PCPN CHANCES WILL LINGER INTO SAT AS UPR LO DROPS SOUTH AND EAST THRU LWR GRT LKS. MODELS CONTINUE TO HAVE SOME DIFFICULTY IN UPR LO POSN AND MOVEMENT INTO ERLY NEXT WEEK...WITH GFS CONTINUING TO SUGGEST A SLOWER AND MUCH FURTHER WEST TRACK TO THE UPR LO OVER REGION. MODEL CONSENSUS THOUGH IS FAVORING A SOMEWHAT MORE PROGRESSIVE AND EASTERN SOLN TO UPR LO AND TROF...AND WILL BE TRENDING FCST TOWARDS THIS CONSENSUS SOLN. MODELS DO AGREE ON UPR TROF AXIS AND LO INVOF FCST AREA SAT...AND THIS SHOULD CONTRIBUTE TO SCT SHRA/TSTM ACTIVITY DURING THE AFTN/EVNG HOURS. UPR LO WILL THEN SHIFT EAST WITH FCST AREA ON BACK SIDE OF UPR TROF FOR SUN AND MON. WILL INDICATE A DRY FCST FOR BOTH OF THESE DAYS. UPR LO/TROF SETTLES OVER MID ATLC THEN THRU MIDWEEK WITH SFC HI PRES ACRS OH VLY INTO TUES. APPEARS NEXT CHANCE AT PCPN WILL COME WED/WED NIGHT AS A COLD FRONT DROPS SOUTH AND EAST ACRS FCST AREA. TEMPS WILL BE SLIGHTLY BELOW NORMAL OVER THE WEEKEND...WITH TEMPS SLOWLY WARMING THRU REMAINDER OF EXTENDED TO NEAR NORMAL LEVELS. RYAN && .PREV DISCUSSION... /ISSUED 205 PM EDT THU JUN 1 2006/ .AVIATION /18Z-18Z/... TSRA ARE NOW BEGINNING TO DEVELOP AHEAD OF CLDFNT WHICH IS STILL DRAPED ACROSS THE NW COUNTIES. IN ADDITION...TSRA COMPLEX IS MOVING EAST FROM WRN IN/KY. LOOKS LIKE THE BEST CHANCE OF TSRA WILL BE UNTIL 02Z. NAM AND GFS HAVE COME INTO AGREEMENT IN PUSHING FRONT INTO SRN OHIO OVERNIGHT...THEN SOUTH OF THE AREA ON FRIDAY. IFR TO MVFR CIGS WILL PUSH INTO THE TAFS BEHIND THE FNT...BUT THEN AS FRONT PUSHES SOUTH ON FRIDAY CIGS WILL IMPROVE. LINGERS SHOWERS IN THE SRN TAFS INTO FRIDAY MORNING. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 1, 5:04 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 504 AM EDT THU JUN 1 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-020915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 504 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 1, 2:31 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM EDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG HAGERSTOWN 39.91N 85.16W
06/01/2006 WAYNE IN LAW ENFORCEMENT
NUMEROUS TREES...TREE LIMBS AND POWER POLES DOWN IN
HAGERSTOWN.Local storm report, Jun 1, 3:04 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 10 NW RICHMOND 39.93N 85.02W
06/01/2006 WAYNE IN LAW ENFORCEMENT
TREES DOWN CENTERVILLE ROAD.Local storm report, Jun 1, 3:31 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM CDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0220 PM NON-TSTM WND DMGHAGERSTOWN 39.91N 85.16W
06/01/2006 WAYNE IN LAW ENFORCEMENT
NUMEROUS TREES...TREE LIMBS AND POWER POLES DOWN IN
HAGERSTOWN.Local storm report, Jun 1, 3:31 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM CDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG HAGERSTOWN 39.91N 85.16W
06/01/2006 WAYNE IN LAW ENFORCEMENT
NUMEROUS TREES...TREE LIMBS AND POWER POLES DOWN IN
HAGERSTOWN.Local storm report, Jun 1, 4:04 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM CDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 10 NW RICHMOND 39.93N 85.02W
06/01/2006 WAYNE IN LAW ENFORCEMENT
TREES DOWN CENTERVILLE ROAD.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:01 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland | 44 min |
| Jun 1, 3:54 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 47 min |
| Jun 1, 4:42 PM EDT | Flash Flood Warning | ILN | Darke | 2 hr |
| Jun 1, 6:27 PM EDT | Flash Flood Warning | ILN | Darke, Miami | 3 hr |
| Jun 1, 6:41 PM EDT | Flash Flood Warning | ILN | Franklin, Licking, Pickaway | 4 hr |
| Jun 1, 6:59 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 46 min |
| Jun 1, 7:38 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 52 min |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.